Subject: Re: Kava Kava
From: cheezease.aol.com (CheezEase)
Date: 9 Jan 1997 14:40:14 GMT
> Does anyone know if Kava Kava is safe for short term use?
Kava Kava is VERY safe for short term use. Long term, high quantity use can cause some toxins to build in the liver.
From: snapdragn.aol.com (Snapdragn)
Long term use of Kava can also cause an unpleasant skin condition where the skin becomes alligator-like. You have to do ALOT, though.
From: traiteusse.aol.com (TRAITEUSSE)
Kava extracts taken for a long time will produce a yellow pigmented skin rash. In the South Pacific, this rash is known as "Kawaism". It leaves no ill effects and subsides when Kava is discontinued. Kava has been used since forever in Oceania. However, Scott Cunningham (1995), in his encyclopedia says that too much of the infusion is damaging to the Kidneys (he didn't give references).
In Dr. Julian Whitaker's "Health & Healing" newsletter it states that "Kava has no known side effects at the recommended dosages."